MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 10ML LL W/TWINPAK DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 10ML LL W/TWINPAK DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303393
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use needle coring occurred with a bd syringe 10ml ll w/twinpak device.The following information was provided by the initial reporter: it was reported that the needle cored when inserted into the vial.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: a single 10ml syringe with attached needle was received along with a mostly empty medication vial.The sample was visually evaluated.The vial was observed to have part of the septum separated inside the vial ¿ it appeared to be a bottom half of a multi part septum.The top half of the septum was still crimped to the vial and was observed to have a hole apparently from needle piercing.The septum was not a pre-slit type of septum.Small piece of cored septum was found inside the vial as well.The syringe was empty with only medication residue inside.Small pieces of septum were observed to be in the fluid path on top of the stopper.Potential root cause for coring needle is due to improper septum ¿ needle combination used.This product has a blunt point needle cannula which must be used with a pre-slit septum to avoid coring.Alternatively, a huber point style needle should be used to avoid coring.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD SYRINGE 10ML LL W/TWINPAK DEVICE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9141226
Report Number1213809-2019-00988
Device Sequence Number11333273
Product Code FMI
UDI-Device Identifier30382903033936
UDI-Public30382903033936
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K974006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number303393
Device Lot Number9023692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;